MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100254
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter facility name: (b)(6) hospital.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 2.5mm x 4cm deltaxsft 10 coil (dlx100254 / l12180) was not working in the introducer sheath.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 4cm deltaxsft 10 coil was received for analysis.Visual inspection was performed.Part of the embolic coil is observed protruding from the introducer, the other part of the embolic coil is detached inside the coil introducer.No other damages nor anomalies were observed.Microscopic inspection was performed.The embolic coil was observed mechanically detached from the rest of the device and is in stretched condition.Functional analysis could not be conducted due to the condition of the embolic coil being mechanically detached and in stretched condition.A review of manufacturing documentation associated with this lot (l12180) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The complaint documented that the 2.5mm x 4cm deltaxsft 10 coil was not working in the introducer sheath.The returned complaint device was observed to have a portion of the embolic coil protruding from the introducer, the portion inside the introducer was already mechanically detached from the rest of the device.Microscopic inspection confirmed the observations made during the visual inspection.The reported issue in the complaint was confirmed.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use (ifu) contains the following recommendation: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section.Premature detachment and coil stretching are known potential issues associated with the use of microcoil in endovascular embolization procedures.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.The complaint originally reported an issue with the coil not working in the introducer.There were multiple follow-up attempts made to obtain additional information related to the reported device malfunction and how it related to the procedure.However, no additional information could be obtained.The mechanically detached and stretched condition of the coil suggest that force may have been inadvertently applied during the procedure that resulted in the coil stretching and ultimately becoming mechanically detached / separated from the rest of the device component.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2.5mm x 4cm deltaxsft 10 coil left the manufacturing facility with the embolic coil in the condition as the returned device was in: mechanically detached and stretched as observed during the visual and microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.5mm x 4cm deltaxsft 10 coil (dlx100254 / l12180) was not working in the introducer sheath.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed mechanically detached and in stretched condition.Based on the product analysis on 03 june 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAXSFT10 2.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11939962
Report Number3008114965-2021-00236
Device Sequence Number17200340
Product Code KRD
UDI-Device Identifier10886704077275
UDI-Public10886704077275
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberDLX100254
Device Catalogue NumberDLX100254
Device Lot NumberL12180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1